Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 42, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 7, 2005, 7:43 AM CDT for Ramsey County, Washington County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 7:43 AM CDT (12:43 UTC)
- Expired
- Jun 7, 2005, 8:22 AM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Ramsey County, MN, Washington County, MN
The radar
The Minneapolis radar (KMPX), 52 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 071244 SVRMPX MNC123-163-071315- /O.NEW.KMPX.SV.W.0042.050607T1243Z-050607T1315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 743 AM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA RAMSEY COUNTY IN EAST CENTRAL MINNESOTA * UNTIL 815 AM CDT * AT 741 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF MAPLEWOOD...OR ABOUT 8 MILES NORTH OF ST PAUL...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... STILLWATER... WHITE BEAR LAKE... HUGO... GEM LAKE... LAT...LON 4511 9317 4497 9309 4502 9278 4523 9277 $$ RAH
3 follow-up statements
000 WWUS53 KMPX 071258 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 756 AM CDT TUE JUN 7 2005 MNC123-163-071315- /O.CON.KMPX.SV.W.0042.000000T0000Z-050607T1315Z/ WASHINGTON MN-RAMSEY MN- 756 AM CDT TUE JUN 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 AM CDT FOR RAMSEY AND WASHINGTON COUNTIES... AT 745 AM...1 INCH HAIL WAS REPORTED IN WHITE BEAR LAKE. AT 751 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED JUST EAST OF WHITE BEAR LAKE...OR ABOUT 10 MILES NORTHEAST OF ST PAUL...MOVING NORTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE OAK PARK HEIGHTS...GEM LAKE...VADNAIS HEIGHTS...STILLWATER...SHOREVIEW...AND NORTH ST PAUL. LAT...LON 4511 9317 4497 9309 4502 9278 4523 9277 $$
000 WWUS53 KMPX 071303 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 802 AM CDT TUE JUN 7 2005 MNC123-071312- /O.CAN.KMPX.SV.W.0042.000000T0000Z-050607T1315Z/ RAMSEY MN- 802 AM CDT TUE JUN 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR RAMSEY COUNTY IS CANCELLED... LAT...LON 4521 9299 4499 9297 4500 9282 4523 9281 $$ MNC163-071315- /O.CON.KMPX.SV.W.0042.000000T0000Z-050607T1315Z/ WASHINGTON MN- 802 AM CDT TUE JUN 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 AM CDT FOR WASHINGTON COUNTY... AT 801 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING ONE INCH HAIL...JUST WEST OF STILLWATER...OR ABOUT 15 MILES NORTHEAST OF ST PAUL...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE WILLERNIE...MAHTOMEDI AND HUGO. LAT...LON 4521 9299 4499 9297 4500 9282 4523 9281 $$ RAH
000 WWUS53 KMPX 071322 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 819 AM CDT TUE JUN 7 2005 MNC163-071329- /O.EXP.KMPX.SV.W.0042.000000T0000Z-050607T1315Z/ WASHINGTON MN- 819 AM CDT TUE JUN 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY EXPIRED AT 815 AM CDT... THE SEVERE THUNDERSTORM HAD MOVED EAST OF THE COUNTY...AND A NEW WARNING WILL NOT BE ISSUED. LAT...LON 4521 9299 4499 9297 4500 9282 4523 9281 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 4:30 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 7, 4:30 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 430 AM CDT TUE JUN 7 2005 .DISCUSSION... NOT MUCH TIME FOR DISCUSSION WITH SEVERE WEATHER GOING. STRONG WARM ADVECTION SHOULD CARRY CONVECTION ACROSS MOST OF CWA BUT BEST COVERAGE OVER CENTRAL MN AND EVENTUALLY INTO WEST CENTRAL WISC. 850MB WIND FORECAST TO WEAKEN DURING MORNING SO DONT SEE A BIG INCREASE IN STRENGTH AS IT MOVES ACROSS THE AREA. SHOULD BE A BREAK IN THE ACTION THIS AFTERNOON AS LOW LEVEL JET AIMS BACK WEST AT SOUTH DAKOTA. WILL INCLUDE SEVERE MENTION IN WEST THIS EVENING AND TONIGHT AS NEW COMPLEX FORMS IN EASTERN DAKOTAS. SREF MODEL SHOWING BEST PROB OF HEAVY RAIN OVER EAST CENTRAL MN INTO WESTERN WI..JUST NORTH OF 576 THICKNESS. WILL HOLD OFF ON WATCH FOR NOW...BUT MENTION HEAVY RAIN. && LONGER TERM...FRIDAY THROUGH MONDAY AN ACTIVE PERIOD WEATHER WISE IS ANTICIPATED FRIDAY THROUGH MONDAY. NO SIGNIFICANT CHANGE IN THE AIR MASS IS EXPECTED WITH FLOW ALOFT REMAINING FROM THE SOUTHWEST. THE 00Z GFS MODEL INDICATES THREE LOW PRESSURE SYSTEMS PASSING ACROSS OUR FORECAST AREA...FRIDAY MORNING...SUNDAY AND MONDAY AFTERNOON. IN EACH CASE THE SOUTHERLY LOW LEVEL FLOW PRECEDING THE SYSTEM TAPS DEEP MOISTURE FROM THE CENTRAL AND SOUTHERN PLAINS STATES. && .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. &&
Hazardous weather outlook, Jun 7, 7:24 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 724 AM CDT TUE JUN 7 2005 MNZ047-054>056-064-081100- CHIPPEWA-LAC QUI PARLE-STEVENS-SWIFT-YELLOW MEDICINE- 724 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF FAR WEST CENTRAL MINNESOTA .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS FORECAST A MODERATE RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT AROUND MORRIS... BENSON...GRANITE FALLS AND MADISON. THIS RISK INCLUDES LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. HEAVY RAINFALL WITH THESE STORMS COULD ALSO LEAD TO FLOODING...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. MNZ041-042-048-057-065-073-081100- DOUGLAS-KANDIYOHI-POPE-REDWOOD-RENVILLE-TODD- 724 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE STORMS TODAY AND TONIGHT FROM LONG PRAIRIE TO GLENWOOD TO WILLMAR AND REDWOOD FALLS. THIS RISK INCLUDES LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. HEAVY RAINFALL WITH THESE STORMS COULD ALSO LEAD TO FLOOD...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. MNZ043>045-049>053-058>063-066-068-WIZ014>016-081100- ANOKA-BARRON-BENTON-CARVER-CHISAGO-HENNEPIN-ISANTI-KANABEC-MCLEOD- MEEKER-MILLE LACS-MORRISON-POLK-RAMSEY-RUSK-SHERBURNE-STEARNS- WASHINGTON-WRIGHT- 724 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA...AND FOR PORTIONS OF WEST CENTRAL WISCONSIN .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT. THIS RISK INCLUDES LARGE HAIL... DAMAGING WINDS AND POSSIBLE TORNADOES. HEAVY RAINFALL WITH THESE STORMS COULD ALSO LEAD TO FLOOD...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SLIGHT RISK OF SEVERE STORMS REMAINS ACROSS THE AREA WEDNESDAY AND WEDNESDAY NIGHT. THIS RISK OF SEVERE STORMS IS ANTICIPATED AS A LOW PRESSURE CENTER MOVES EAST ALONG A WARM FRONT FROM EASTERN SOUTH DAKOTA EARLY WEDNESDAY MORNING...THROUGH CENTRAL MINNESOTA WEDNESDAY AFTERNOON...TO WEST CENTRAL WISCONSIN WEDNESDAY EVENING. THE CONTINUED CHANCE OF HEAVY RAINFALL WILL ALSO MAKE FLOODING A THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. MNZ067-069-070-074>078-082>085-091>093-WIZ023>028-081100- BLUE EARTH-BROWN-CHIPPEWA-DAKOTA-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN- GOODHUE-LE SUEUR-MARTIN-NICOLLET-PEPIN-PIERCE-RICE-SCOTT-SIBLEY- ST CROIX-STEELE-WASECA-WATONWAN- 724 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA AND FOR PORTIONS OF WEST CENTRAL WISCONSIN .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT. THIS RISK INCLUDES LARGE HAIL... DAMAGING WINDS AND POSSIBLE TORNADOES. HEAVY RAINFALL WITH THESE STORMS COULD ALSO LEAD TO FLOOD...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SLIGHT RISK OF SEVERE STORMS REMAINS ACROSS THE AREA WEDNESDAY AND WEDNESDAY NIGHT. THIS RISK OF SEVERE STORMS IS ANTICIPATED AS A LOW PRESSURE CENTER MOVES EAST ALONG A WARM FRONT FROM EASTERN SOUTH DAKOTA EARLY WEDNESDAY MORNING...THROUGH CENTRAL MINNESOTA WEDNESDAY AFTERNOON...TO WEST CENTRAL WISCONSIN WEDNESDAY EVENING. THE CONTINUED CHANCE OF HEAVY RAINFALL WILL ALSO MAKE FLOODING A THREAT. THE SLIGHT RISK OF SEVERE STORMS...AS WELL AS FLOODING...RETURNS TO THE AREA THURSDAY AND THURSDAY NIGHT. THE WARM FRONT THAT WAS LOCATED OVER CENTRAL MINNESOTA WEDNESDAY AND WEDNESDAY NIGHT IS EXPECTED TO INTENSIFY ACROSS SOUTH CENTRAL MINNESOTA THURSDAY AS ANOTHER LOW PRESSURE SYSTEM DEVELOPS OVER THE CENTRAL PLAINS STATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jun 7, 6:03 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
603 AM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HAIL 2 SW WINTHROP 44.52N 94.39W
06/07/2005 1.00 INCH SIBLEY MN PUBLIC
&&
WJHLocal storm report, Jun 7, 7:37 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
737 AM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM HAIL BOYD 44.85N 95.90W
06/07/2005 1.00 INCH LAC QUI PARLE MN CO-OP OBSERVER
0425 AM HAIL 8 SW CLARKFIELD 44.71N 95.92W
06/07/2005 0.75 INCH YELLOW MEDICINE MN LAW ENFORCEMENT
0450 AM HAIL 5 N CLONTARF 45.45N 95.68W
06/07/2005 0.75 INCH POPE MN LAW ENFORCEMENT
&&
JPRThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:01 AM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens, Swift | 59 min |
| Jun 7, 4:28 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Renville, Yellow Medicine | 47 min |
| Jun 7, 4:40 AM CDT | Severe Thunderstorm Warning | MPX | Redwood | 35 min |
| Jun 7, 5:09 AM CDT | Severe Thunderstorm Warning | MPX | Brown | 36 min |
| Jun 7, 5:15 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville | 30 min |
| Jun 7, 5:59 AM CDT | Severe Thunderstorm Warning | MPX | Sibley | 52 min |
| Jun 7, 4:35 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 55 min |
| Jun 7, 5:24 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 66 min |
| Jun 7, 6:21 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault | 54 min |
| Jun 7, 6:29 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 61 min |
| Jun 7, 6:29 PM CDT | Tornado Warning | MPX | Blue Earth | 31 min |
| Jun 7, 6:53 PM CDT | Severe Thunderstorm Warning | MPX | Rice, Steele | 70 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.